MAUDE Adverse Event Report: ZIMMER BIOMET, INC. SHELL POROUS WITH CLUSTER HOLES 62 MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. SHELL POROUS WITH CLUSTER HOLES 62 MM; PROSTHESIS, HIP
Catalog Number 00620206222
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Host-Tissue Reaction (1297); Scar Tissue (2060); Tissue Damage (2104)
Date of Event 07/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Reported event was confirmed by review of medical records, op notes, and radiographs.Dhr was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: primary op notes dated (b)(6) 2019 were reviewed and no complications were noted revision op notes dated (b)(6) 2019 were reviewed and identified patient was revised due to recurrent dislocations.The patient was kneeling at the edge of the bed trying to reach underneath the bed the get something when he sustained a dislocation.The external rotators were torn from their attachment on the posterior greater trochanter.There were fragments of bone embedded in the external rotators.Impingement of scar tissue noted with well-fixed femoral and acetabular components.Abundant scar tissue, pseudocapsule, and impingement noted with internal rotation.Radiographs were provided and reviewed by a health care professional.Review of the available records identified there is no subluxation or dislocation.There is no osseous coverage of the lateral aspect of the right acetabular component.There is no avulsion fracture at the external rotator insertion.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2019 - 03231, 0001822565 - 2019 - 03232, 0001822565 - 2019 - 05093.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that a patient underwent an initial right total hip arthroplasty.Subsequently, the patient was revised approximately 4 months later due to recurrent dislocations.During the revision procedure, it was noted that the external rotators were torn from their attachment.Abundant scar tissue, pseudocapsule, and impingement were also noted.The head, neck, and liner were replaced without complication.No further event information available at the time of this report.

Brand Name
SHELL POROUS WITH CLUSTER HOLES 62 MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9443841
Report Number0001822565-2019-05092
Device Sequence Number16887338
Product Code LPH
UDI-Device Identifier00889024119031
UDI-Public(01)00889024119031
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K093561
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00620206222
Device Lot Number64005310
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2019
Initial Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight93